Sweating

Hi can anyone please tell me if it is just me or a thyroid symptom. Since reducing my medication I noticed today when I went to the sauna today it took me half an hour to sweat when I had my previous dosage of thyroxine I would sweat within five mins or so. I used to wonder many years ago why I didn't sweat but never took much notice. Does this happen to anyone else please thank you in advance. Plus my hair has started coming out again.

I ask because it's coming up to a month since my tablets have been reduced can symptoms come back so quick in such a short time just by reducing my tablets 25 mgs every other day alternating 175/200 mg.

thanks again

10 Replies

oldestnewest
  • Instead of sweating when you are hypothyroid, some people just get hotter and hotter. It would seem that reducing your meds wasn't a good idea. Why did you reduce them?

    Xx

  • Hi thank you for your reply. Once again I trusted the Dr despite all the help on here but I think I was just a bit overwhelmed by moving home new Dr etc.

    My tsh was below one and my t4 was 27.1 my t3 was 5.2 ( t3 top part reference t4 above and tsh under reference ranges.

    I get frustrated I have been under 26 years and I know my body but as soon as I kove Dr they think they know best and it messes with me.

    I was on 200 mg twenty five years ago. I started on a hundred mg.

    I have never seen an endo and only just been tested for t3.

  • If t3 was at top end, but not over range and you felt ok, there was no reason to reduce dose. This is backed up by retired endocrinologist Antony Toft, in his book understanding thyroid problems. Does the new doctor claim to know more than the endo who was once president of the British Thyroid Asscn. :-)

    Will add a link to the book, but if you ask Louise Roberts on here, she may send you a copy if an article written bt dr Toft.

    Xx. G

  • I don't sweat much at all, I occasionally sweat as my menstral cycle is heading towards menopause which for me is such a novelty. I've never tried a sauna so I've no idea what's that like. I do find I rarely sweat even in hot weather but it makes me feel very unwell, probably due to lack of sweating so I avoid if at all possible.

    I never really gave it much thought but its definitely not the norm, in the 24 years I've been married my husband has never noticed any sweat from the normal sweaty parts. I do sweat from my back and face but they only produce a water like substance, there is no smell. I've read this could be an adrenal problem rather than a thyroid issue but it's not been investigated.

  • I had my kidneys checked and all fine although I don't know if it's a different test for adrenal goblets but for me it does seem it's my reduction in thyroxine that's stated me not sweating again I have another blood test in a few weeks. I'm hoping it's not all in my mind. But for you it's worth asking the adrenal question just incase xx and checking your thyroid results xx

  • Hi veryangirl44,

    I use to over sweat when younger, but when I was diagnosed hypothyroid I asked my Doctor if my not sweating anymore was connected to thyroid problems, Dr did not know.

    My Mum in her 70's also has hypo and she does not sweat. Also my Husband his shirts use to be well sweaty years ago, yet he does not sweat now either. He had thyroid bloods done, told normal, but FT4 low in range and FT3 is under half way.

    Not sweating just has to be thyroid/adrenal connected.

    We all take good vitamins and minerals, even this has not cured the sweating problem.

  • That's really helpful thank you I'm going to definitely take all info from here back with me to the drs. In my case I'm sure it proves we have to be at the top of our thyroid ranges to work well.

  • I have also noticed it. I sweat very little or nothing at all, even when I exercise. That's why in summer if it's very hot I really struggle to feel well. It's definetely a characteristic associated with hypothyroidism. Probably I should be taking more medication too!

  • I would certainly ask the question to your Dr. it's only since my reaction in tablets my symptoms started again it took twenty mins again today in the sauna just to get a light sweat today. I look forward to hearing if your meds are upped if you do sweat. Hank you again to everyone for replying c

You may also like...